Michael Y. Li


Education:

1. Ph.D. Applied Mathematics, University of Alberta, Edmonton, Canada, 1993.

2. M.S. Applied Mathematics, Jilin University, Jilin, China, 1987.

3. B.S. Mathematics, Jilin University, Jilin, China, 1984.


Professional Experience:

1. Professor, Department of Mathematical Sciences, University of Alberta, 2004-present.

2. Director, Information Research Laboratory (IRL), 2008-present.

3. Director, Applied Mathematics Insitute, University of Alberta, 2004-2007.

4. Visiting Member, Mathematical Biosciences Institute, Ohio State University, June, 2004.

5. Associate Professor, Department of Mathematical Sciences, University of Alberta, 2000-2004.

6. Adjunct Professor, Department of Mathematics, Northeast Normal University, Changchun, China, 1998-present.

7. Associate Professor,  Department of Mathematics & Statistics, Mississippi State University, 1999-2000.

8. Assistant Professor, Department of Mathematics & Statistics, Mississippi State University, 1995-1999.

9. Visiting Member, Institute of Mathematics and Its Applications, University of Minnesota, 1999.

10. Postdoctoral Fellow, Center for Dynamical Systems & Nonlinear Studies, Georgia Institute of Technology, 1994-1995.

11. NSERC Post-doctoral Fellow, Centre des Recherches Mathématiques, Université de Montréal, Montréal, Québec, Canada, 1993-94.

12. Visiting Member, The Fields Institute of Research in Mathematical Sciences, Waterloo, Canada, May, 1992.


Research Interests:

Nonlinear differential equations and dynamical systems. Mathematical modeling in biology, epidemiology and medicine.


Research Grants:

Collaborative Research in Public Health Modeling, Pacific Institute for the Mathematical Sciences (PIMS), 2010-12, $45,000 per year



Research Grant, Natural Sciences and Engineering Research Council (NSERC), 2010-15, $35,000 per year


Research Grant, Natural Sciences and Engineering Research Council (NSERC), 2005-09, $22,000 per year


Research Grant, Natural Sciences and Engineering Research Council (NSERC), 2001-04, $20,000 per year


CFI New Opportunities Fund, Canada Foundation for Innovation, (CFI), 2003-07, Project Leader, $350,000


NCE-MITACS, Mathematics of Information Technology and Complex Systems (MITACS), 2003-04, Network Investigator, $25,000


Equipment Grant for Information Research Laboratory, Dean of Science, University of Alberta, 2001, Co-Principal Investigator, $30,000.


Equipment Grant, Natural Sciences and Engineering Research Council (NSERC), 2001, Co-Principal Investigator, $10,500


Faculty of Science Start-up Grant, University of Alberta, 200-02, Principal Investigator, $90,000


Division of Mathematical Sciences, National Science Foundation (US), 2000-03, Principal Investigator, $105,000 (US)


Division of Mathematical Sciences, National Science Foundation (US), 1996-99, Principal Investigator, $55,000 (US)



Awards and Honors:

1. McCalla Research Professor, University of Alberta, 2010.

2. Tang Ao-Qing Professor, Jilin University, 2009.

3. Overseas Ph.D. Supervisor, Harbin Institute of Technology, 2006.

4. Schillig Special Teaching Project Award, Mississippi State University, $2,500, 2000.

5. Ralph E. Powe ORAU Junior Faculty Enhancement Award, $10,000, ORAU, 1998.

6. CBI International Fellowship, China Bridges International, Inc., 1998-2000.

7. NSERC Postdoctoral Fellowship, Natural Science and Engineering Research Council, Canada, 1993-1995.

8. Dissertation Fellowship, University of Alberta, Edmonton, Canada, 1992-1993.

9. Graduate Student Teaching Award, University of Alberta, 1992.

10. Eoin L. Whiteney Graduate Awards, University of Alberta, 1990.



Professional Experiences:

1. Managing Editor, Canadian Applied Mathematics Quarterly, 2007-present.

2. Associate Editor, Rocky Mountain Journal of Mathematics, 2007-present.

3. Board Member, Canadian Applied and Industrial Mathematics Society (CAIMS), 2010-present.

4. Board Member, Rocky Mountain Mathematics Consortium, 2009-present.

5. Member, Membership Committee, Canadian Applied and Industrial Mathematics Society (CAIMS), 2008-present.

6. Canadian Chair, The 4-th Canada-China Colloqium on Mathematical Epidemiology, July, 2009, Xian, China.

7. Co-Chiar, Organizing Committee, MITACS-PIMS Summer School on Mathematical Modeling of Infectious Diseases, University of Alberta, Edmonton, June, 2008.

8. Co-Chair, Organizing Committee, Midwest-Pacific Differential Equations Conference, University of Alberta, Edmonton, October 15-17, 2005.

9. Co-editor, Special Volume Dedicated to Professor Shui-Nee Chow, Journal of Dynamics and Differential Equations, Plenum Press, New York, 2003.

10. Co-Chair of the Organizing Committee, The 5th Americas Conference on Differential Equations and Nonlinear Dynamics, Edmonton, July, 2002.

11. Member of Global Organizing Committee, Organizer of Special Session on Nonlinear Dynamics with Applications, International Conference on Continuous, Discrete, and Impulsive Dynamical Systems, London, Ontario, July, 2001

12. Co-organizer, Minisymposium on Mathematical Problems in Epidemiological Modeling, Society of Industrial and Applied Mathematics (SIAM) Annual Meeting, Puerto Rico, July, 2000

13. Associate Editor, Proceedings of the International Conference on Dynamical Systems and Differential Equations, Special volume of Dynamical Systems and Differential Equations, Southwest Missouri State University Press, 1998



Selected Refereed Publications:

Co-author, H. Shu, Impact of intracellular delays and target-cell dynamics on in vivo viral infections, SIAM J. Appl. Math. 70 (2010), 2434-2448.

Co-authors, Z. Shuai and C. Wang, Global stability of multi-group epidemic models with distributed delays, J. Math. Anal. Appl. 361 (2010), 38-47.

Co-authors, H. Gomez-Acevedo and S. Jacobson, Multi-stability in a model for CTL response to HTLV-I infection and its implications to HAM/TSP development and prevention, Bull. Math. Bio. 72 (2010), 681-696.

Co-authors, H. Guo and Z. Shuai, A graph-theoretic approach to the method of global Lyapunov functions, Proc. Amer. Math. Soc. 136 (2008), 2793-2802.

Co-author, H. Guo, Global dynamics of a staged-progression model with amelioration for infectious diseases, J. Bio. Dyn. 2 (2008), 154-168.

Co-authors, H. Guo and Z. Shuai, Global stability of the endemic equilibrium of multigroup SIR epidemic models, Canadian Appl. Math. Quaert. 14 (2006), 259-284.

Co-author, H. Guo, Global dynamics of a staged progression model for infectious diseases, Math. Biosci. Eng. 3 (2006), 513-525.

Co-author, L. Wang, Mathematical analysis of the global dynamics of a model for HIV infection of CD4+ T cells, Math. Biosci. 200 (2006), 44-57.

Co-author, J. Wei, Hopf bifurcation analysis for a delayed Nicholson Blowflies equation, Nonlinear Analysis 60 (2005), 1351-1367.

Co-author, H. Gomez-Acevedo, Backward bifurcation in a model for HTLV-I infection of CD4+ T cells, Bull. Math. Bio. 67 (2005), 101-114.

Co-author, J. Wei, Global existence of periodic solutions in a tri-neuron network model with delays, Physica D 198 (2004), 106-119.

Co-authors, M. Mei, J. So, and S. Shen, Asymptotic stability of travelling waves for Nicholson's blowflies equation with diffusion, Proc. Roy. Soc. Edinburgh Sect. A 134 (2004), 579-594.

Co-authors, D. Kirschner and L. Wang, Mathematical analysis of the global dynamics of a model for HTLV-I infection and ATL progression, Math. Biosci. 179 (2002), 207-217.

Co-author, H. Gomez-Acevedo, Mathematical Analysis of the global dynamics of a model for HTLV-I infection of T cells, Canadian Appl. Math. Quart. 10 (2002), 71-86.

Co-authors, Hal Smith and Liancheng Wang, Global dynamics of an SEIR model with vertical transmission, SIAM J. Appl. Math. 62 (2001), 58-69.

Co-authors, M. Fan and K. Wang, Global stability of an SEIS model with recruitment and varying total population, Math. Biosci. 170 (2001), 199-208.

Co-author, L. Wang, Diffusion-driven instability in reaction-diffusion systems, J. Math. Anal. Appl. 254 (2001), 138-153.

Co-author, J. S. Muldowney, Dynamics of differential equations on invariant manifolds, J. Differential Equations 168 (2000), 295-320 .

Co-authors, J. R. Graef, L. Wang, and J. Karsai, Global dynamics of a SEIR model with a varying total population size, Math. Biosci. 160 (1999), 191-213.

Co-authors, J. S. Muldowney and P. Van den Driessche, Global stability for SEIRS models in epidemiology, Canadian  Appl. Math. Quart. 7 (1999), 409-425.

Co-author, Liancheng Wang, A criterion for stability of matrices, J. Math. Anal. Appl. 225 (1998), 249-264.

Co-author, J.S. Muldowney. Poincare's stability conditions for quasi-periodic solutions, Canadian Appl. Math.Quart. 6 (1998), 367-381.

Co-author, J.S. Muldowney. A geometric approach to global stability problems, SIAM J. Math. Anal. 27 (1996), 1070-1083.

Dulac criteria for autonomous systems having an invariant affine manifold, J. Math. Anal. Appl. 199 (1996), 374-390.

Co-author, J.S. Muldowney. Phase asymptotic semiflows, Poincare's condition, and existence of stable limit cycles, J. Differential Equations 124 (1996), 425-448.

Co-author, J.S. Muldowney. Lower bounds for the Hausdorff dimension of attractors, J. Dyn. Diff. Equat. 7 (1995), 457-469.

Bendixson's criterion for autonomous systems with an invariant linear subspace, Rocky Mountain J. Math. 25 (1995), 351-363.

Co-author, J.S. Muldowney. Global Stability for the SEIR model in Epidemiology, Math. Biosci. 125 (1995), 155-164.

Co-author, J.S. Muldowney. On R.A. Smith's autonomous convergence theorem, Rocky Mountain J. Math. 25 (1995), 365-379.

Co-author, J.S. Muldowney. On Bendixson's criterion, J. Differential Equations, 106 (1993), 27-39.


This page was updated on July 1, 2010